We are independent & ad-supported. We may earn a commission for purchases made through our links.
Advertiser Disclosure
Our website is an independent, advertising-supported platform. We provide our content free of charge to our readers, and to keep it that way, we rely on revenue generated through advertisements and affiliate partnerships. This means that when you click on certain links on our site and make a purchase, we may earn a commission. Learn more.
How We Make Money
We sustain our operations through affiliate commissions and advertising. If you click on an affiliate link and make a purchase, we may receive a commission from the merchant at no additional cost to you. We also display advertisements on our website, which help generate revenue to support our work and keep our content free for readers. Our editorial team operates independently of our advertising and affiliate partnerships to ensure that our content remains unbiased and focused on providing you with the best information and recommendations based on thorough research and honest evaluations. To remain transparent, we’ve provided a list of our current affiliate partners here.

What Are the Signs of a Duloxetine Overdose?

By Alicia Sparks
Updated Mar 03, 2024
Our promise to you
The Health Board is dedicated to creating trustworthy, high-quality content that always prioritizes transparency, integrity, and inclusivity above all else. Our ensure that our content creation and review process includes rigorous fact-checking, evidence-based, and continual updates to ensure accuracy and reliability.

Our Promise to you

Founded in 2002, our company has been a trusted resource for readers seeking informative and engaging content. Our dedication to quality remains unwavering—and will never change. We follow a strict editorial policy, ensuring that our content is authored by highly qualified professionals and edited by subject matter experts. This guarantees that everything we publish is objective, accurate, and trustworthy.

Over the years, we've refined our approach to cover a wide range of topics, providing readers with reliable and practical advice to enhance their knowledge and skills. That's why millions of readers turn to us each year. Join us in celebrating the joy of learning, guided by standards you can trust.

Editorial Standards

At The Health Board, we are committed to creating content that you can trust. Our editorial process is designed to ensure that every piece of content we publish is accurate, reliable, and informative.

Our team of experienced writers and editors follows a strict set of guidelines to ensure the highest quality content. We conduct thorough research, fact-check all information, and rely on credible sources to back up our claims. Our content is reviewed by subject-matter experts to ensure accuracy and clarity.

We believe in transparency and maintain editorial independence from our advertisers. Our team does not receive direct compensation from advertisers, allowing us to create unbiased content that prioritizes your interests.

Many signs of a duloxetine overdose are the same or similar to various side effects of duloxetine. For example, dizziness and drowsiness can represent either common duloxetine side effects or an overdose. Likewise, more severe reactions like vomiting, having seizures, and becoming unresponsive can indicate the rare, but serious, side effects associated with the drug, or an actual overdose of duloxetine. Generally, patients who take duloxetine become familiar with and learn to manage certain mild side effects, but they should always look out for and report any unfamiliar and sudden symptoms. Any patient who experiences severe reactions, whether they’re associated with side effects or overdose symptoms, should immediately seek a doctor’s attention.

Some duloxetine overdose symptoms seem like the same kinds of regular mild-to-moderate side effects of duloxetine doctors discuss with their patients before prescribing the drug. This means the patient, or a family member or other caregiver, might not notice them right away or take fast action. Such symptoms include lightheadedness, drowsiness, or dizziness. Of course, these symptoms might present themselves as severe instead of mild or moderate. For example, the patient might suddenly become intensely dizzy or lightheaded, in which case he or his caregiver probably immediately notice and seek medical attention.

Similarly, other more severe symptoms of duloxetine overdose are also considered rare, but possible, side effects of the drug. Fortunately, patients are less likely to continue taking duloxetine and more likely to see their doctors if they experience these overdose symptoms. If a patient sees hallucinations, becomes agitated, or experiences an increased heart rate, he might be experiencing a duloxetine overdose. Nausea, vomiting, and diarrhea can also indicate an overdose of duloxetine. Some of the most severe duloxetine overdose symptoms include fainting, seizures, and becoming unresponsive.

Certain duloxetine overdose symptoms, like dizziness and even nausea, are actually regular side effects that pass with time or require a medication change. Given this fact, a patient should stay in touch with his doctor and report unfamiliar symptoms until he becomes accustomed to any regular side effects duloxetine causes him. The more extreme reactions like seizures, fainting, and unresponsiveness will require immediate medical attention. This is regardless of whether they are side effects of actual duloxetine overdose symptoms. Depending on whether the patient experiences regular side effects or an overdose, as well as the cause of the overdose, his doctor may or may not replace duloxetine with another medication.

The Health Board is dedicated to providing accurate and trustworthy information. We carefully select reputable sources and employ a rigorous fact-checking process to maintain the highest standards. To learn more about our commitment to accuracy, read our editorial process.
Discussion Comments
The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.

The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.